Michigan, 2005Damaging Winds in Michigan, September 13, 2005
September 13, 2005 · NWS GRR · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Sep 13, 7:45 PM EST, 15 minutes earlier.
Area forecast discussion, Sep 13, 7:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 PM EDT TUE SEP 13 2005
.UPDATE...
WEVE ISSUED A QUICK ZONE UPDATE FOR THE SEVERE THUNDERSTORM WATCH
FOR MASON AND LAKE COUNTIES UNTIL 2 A.M. WEDNESDAY. HOWEVER STORMS
ARE RACING TO THE NORTH NORTHEAST AND WE SUSPECT WE SHOULD BE ABLE
TO DROP THE WATCH LONG BEFORE THEN UNLESS ADDITIONAL CONVECTIVE
DEVELOPMENT TAKES PLACE FURTHER SSW.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY NEARSHORE
WATERS GRAND HAVEN TO MANISTEE. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 2 AM WEDNESDAY FOR MASON AND LAKE COUNTIES AS WELL AS THE
NEARSHORE WATERS FROM PENTWATER TO MANISTEE.
&&
LAURENS
Hazardous weather outlook, Sep 13, 5:20 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
620 PM EDT TUE SEP 13 2005
LMZ847>849-141600-
GRAND HAVEN TO WHITEHALL-WHITEHALL TO PENTWATER-
PENTWATER TO MANISTEE-
620 PM EDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
WAVES OF THREE TO FIVE FEET WILL POSE A HAZARD TO SMALL CRAFT AND
INCREASE THE THREAT OF RIP CURRENTS THROUGH THIS EVENING.
THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN
THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT
DEVELOP WILL MOVE NORTHEAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
LMZ844>846-141600-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-
620 PM EDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN
THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT
DEVELOP WILL MOVE NORTHEAST AT 35 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
MIZ037>040-043>046-050-051-056-057-064-071-141600-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-OTTAWA-KENT-ALLEGAN-VAN BUREN-
620 PM EDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN
THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT
DEVELOP WILL MOVE NORTHEAST AT 35 MPH. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
MIZ052-058-059-065>067-072>074-141600-
GRATIOT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
620 PM EDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TONIGHT. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS...BUT WIND GUSTS UP TO 50 MPH AND PEA
SIZED HAIL WILL BE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
93
In the hours before
Special weather statement, Sep 13, 7:28 PM EST, 32 minutes before
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 787
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 PM EDT TUE SEP 13 2005
MIC085-105-140600-
/E.NEW.KGRR.SV.A.0787.050914T0023Z-050914T0600Z/
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
787 IN EFFECT UNTIL 2 AM EDT FOR THE FOLLOWING AREAS
IN MICHIGAN THIS WATCH INCLUDES 2 COUNTIES
IN WEST CENTRAL MICHIGAN
LAKE MASON
THIS INCLUDES THE CITIES OF...BALDWIN AND LUDINGTON.
LMZ849-869-140600-
/E.NEW.KGRR.SV.A.0787.050914T0023Z-050914T0600Z/
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
787 IN EFFECT UNTIL 2 AM EDT FOR THE FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
PENTWATER TO MANISTEE
OPEN WATERS FROM WHITEHALL TO MANISTEE
Thunderstorm Wind, Mason
- When
- September 13, 8:00 PM EST
- Where
- Mason County, Scottville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.950, -86.283
Many trees and power lines were blown down in Scottville.
Thunderstorm Wind, Lake
- When
- September 13, 8:14 PM EST
- Where
- Lake County, Peacock
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.050, -85.883
Numerous power lines and trees were blown down in Peacock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in North Carolina, September 13 to 16, 20055 injured · $54 million · 17 events
- Heat in Pennsylvania, September 13, 20051 death · 1 event
- Tornado and Hail in Wisconsin, September 13, 2005$1.3 million · F0 · 21 events
- Hail and Damaging Winds in Wisconsin, September 13, 20051 injured · $102,000 · 62 kt wind · 43 events
- Hail and Damaging Winds in Kansas, September 13, 2005$200,000 · 1.75 in hail · 24 events
- Damaging Winds in Michigan, September 13, 2005$208,000 · 55 kt wind · 20 events
- Hail and Damaging Winds in Iowa, September 13, 2005$281,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, September 13 to 14, 2005$61,000 · 1.75 in hail · 33 events
- Tornado and Damaging Winds in Wisconsin, September 13, 2005$54,000 · F1 · 10 events
- Damaging Winds in Illinois, September 13, 20051 injured · $42,000 · 57 kt wind · 7 events
- Tornadoes and Hail in Kansas, September 13, 2005F0 · 40 events
- Hail and Damaging Winds in Iowa, September 13, 2005$19,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478584, 5478585.